Ohio, 2013

Damaging Wind in Ohio, May 10, 2013

May 10, 2013 · NWS RLX · 1 event in 1 county or zone

Well ahead of an approaching cold front in the lower Ohio Valley, fast moving showers and thunderstorms streaked through southeast Ohio during the afternoon. Maximum wind gusts of 40 to 50 mph were on the leading edge of the largest cluster of convection.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

Well ahead of an approaching cold front in the lower Ohio Valley, fast moving showers and thunderstorms streaked through southeast Ohio during the afternoon. Maximum wind gusts of 40 to 50 mph were on the leading edge of the largest cluster of convection.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at May 10, 12:52 PM EST, 43 minutes earlier.

Area forecast discussion, May 10, 12:52 PM EST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
152 PM EDT FRI MAY 10 2013

.SYNOPSIS...
FRONTAL SYSTEM APPROACHES TONIGHT...AND MOVES THROUGH SATURDAY
MORNING. HIGH PRESSURE WITH MUCH COOLER AIR ARRIVING MOTHERS DAY AND
LINGERING ON MONDAY.  MILDER AIR STARTS TO RETURN TUESDAY AFTERNOON.

&&

.NEAR TERM /THROUGH SATURDAY/...
SHOWERS DEVELOPING IN THE WARM SECTOR ACROSS FORECAST AREA...WITH
MORE LINEAR SHOWERS/THUNDERSTORMS MOVING IN FROM THE WEST.
ORGANIZED SEVERE THREAT STILL APPEARS MARGINAL THIS AFTERNOON BUT
WITH STRENGTHENING 850MB FLOW DAMAGING WINDS AND SOME HAIL ARE
STILL POSSIBLE IN THESE MORE ISOLATED. NON-SEVERE GUSTY WINDS AND
SMALL HAIL ARE LIKELY IN ANY STRONGER CELL THROUGH THE AFTERNOON.
LARGE AREA OF PRECIP STRETCHING BACK INTO INDIANA AND WESTERN
KENTUCKY...SO EVEN AFTER STORMS DIE OFF THIS EVENING AT LEAST SOME
RAIN SHOWERS WILL CONTINUE UNTIL THE COLD FRONT PASSES. COLD FRONT
WILL MOVE THROUGH WESTERN ZONES BEFORE SUNRISE TOMORROW...THEN
CROSS THE REST OF THE FORECAST AREA THROUGH THE MORNING. EVEN
THEN...HAVE SOME UPPER LEVEL SUPPORT BEHIND THE FRONT SO LINGERED
POPS IN EASTERN CWA THROUGH MUCH OF THE DAY. SECONDARY FRONT
APPROACHING FROM THE WEST LATE SATURDAY...SO POPS BEGIN RAMPING
BACK UP RIGHT TOWARD THE END OF THE NEAR TERM PERIOD ACROSS NW
CWA. LOWERED AFTERNOON TEMPS TOMORROW TO NEAR AND BELOW MAV/MET
GUIDANCE...WITH ABUNDANCE OF CLOUDS AND COLD FRONT MOVING THROUGH.
LITTLE TO NO CHANGES MADE TO TONIGHTS LOWS.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH SUNDAY NIGHT/...
UPPER TROUGH AXIS APPROACHING IN/OH AREA WITH SFC COLD FRONT JUST
INTO THE SE OHIO ZONES AT THE OUTSET 12Z SAT. FRONT THEN RACES
ACROSS FROM WEST TO EAST AND ESSENTIALLY CLEARS THE EASTERN ZONES
BY 18Z-21Z. NOT MUCH IN THE WAY OF OVERALL CHANCE TO PRECIP CHANCES
FROM PREV FORECAST...WITH LIKELY POPS CONFINED TO EASTERN HIGH
TERRAIN AND SILENT POPS FOR MOST SE OHIO ZONES BY 18Z...WITH ONLY
SLIGHT CHANCE TO LOW CHANCE POPS FOR EASTERN TERRAIN BY 00Z SUN. DID
LOWER THUNDER POTENTIAL AS THE DAY PROGRESSES SATURDAY WITH A
STRENGTHENING NEAR-ISOTHERMAL LAYER FROM NW TO SE IN AND AROUND
700MB LIMITING VERTICAL DEVELOPMENT. BY SATURDAY NIGHT A SECONDARY
FRONT PUSHES RAPIDLY NW TO SE ACROSS THE AREA IN ASSOC WITH THE
UPPER TROUGH. AGAIN...NOT MUCH IN THE WAY OF OVERALL CHANGE WITH
TIMING/COVERAGE OF POPS FROM PREV FCST EXCEPT FOR TIGHTENING UP
GRADIENT JUST A BIT. DID INCREASE WINDS/GUSTS POST-FRONT FOR A
PERIOD OF 1-3 HOURS GIVEN 925MB WINDS PROGGED AROUND 25KTS ALONG
WITH DECENT 3-HR PRESSURE RISES AROUND 3MB AND STEEPENING LLVL LAPSE
RATES. SUNDAY DRIES OUT FOR ALL LOCATIONS AND IS COOLER IN THE WAKE
OF THE DUAL COLD FRONTS...WITH MAX TEMPS ONLY IN THE UPPER 50S/LOWER
60S LOWLANDS EXPECTED. BUMPED UP SKY COVER SOME WITH SOME CU
EXPECTED BELOW CAP BY THE AFTERNOON...PARTICULARLY ACROSS THE
NORTHERN ZONES...BUT KEPT FCST AT PARTLY CLOUDY WORDING. SUNDAY
NIGHT UPPER TROUGH AXIS MOVES TO THE EAST WITH WEST AND EVENTUALLY
NW FLOW TAKING OVER. SFC HIGH PRESSURE BUILDS TOWARDS AREA FROM THE
WEST AND WITH CLEARING SKIES AND LIGHT WINDS...MID 30S LOOK LIKE A
DECENT BET FOR MUCH OF CENTRAL AND NORTHERN LOWLAND LOCATIONS...WITH
SOME FAVORED COLD SPOTS POSSIBLY EVEN REACHING THE FREEZING
MARK...DEPENDING ON HOW FAST CLOUD COVER DISSIPATES. THE HIGHEST
TERRAIN OF THE EASTERN MOUNTAINS MEANWHILE WILL DROP DOWN INTO THE
MID/UPPER 20S...WITH THE SOUTHERN COALFIELDS REMAINING MAINLY IN THE
UPPER 30S.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
NOT QUITE AS CLEAR CUT...FOR MONDAY INTO MONDAY EVENING...WITH
ENERGY DIVING SE FROM LAKE HURON/LAKE ERIE AREA.  WILL KEEP
MEASURABLE POPS TO OUR NE THEN...SO HOLDING DRY WITH FRESH LATE
SPRING AIR/LINGERING LOW DEW POINTS.

FROST STILL POSSIBLE OVERNIGHT MONDAY NIGHT IN THE EASTERN VALLEYS
AS THE WARM AIR STARTS ARRIVING ALOFT.

VERY STRONG WARM AIR ADVECTION ARRIVES OVERNIGHT MONDAY NIGHT INTO
TUESDAY.  850 TEMPERATURES MAY WARM 10C IN 12 HOURS DURING FROM 12Z
TUESDAY TO 00Z WEDNESDAY.  A BIT MORE CONCERNED THAT SHOWERS
ASSOCIATED WITH THAT STRONG WARM AIR ADVECTION MAY SNEAK SE INTO OUR
NORTHERN COUNTIES ON TUESDAY.  DID BRUSH CKB-EKN WITH SOME SLIGHT
CHANCE POPS TUESDAY INTO TUESDAY NIGHT.  AGAIN THOUGH...THINKING
MAIN SUPPORT WILL STAY TO OUR NORTH IN PENNSYLVANIA.

CONFIDENCE THEN DROPS FOR WEDNESDAY INTO THURSDAY...IN TERMS OF
POPS. WILL LEAVE WEDNESDAY DRY WITH CHANCE POPS DEVELOPING IN THE
WARM AIR THURSDAY.

&&

.AVIATION /17Z FRIDAY THROUGH TUESDAY/...
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS
THE CWA...AND MOVING TO THE NORTHEAST. DID TRY TO TIME THINGS OUT
WITH TEMPOS IN THE TAFS...BUT SINCE THE STORMS WERE JUST
DEVELOPING TIMING MAY BE OFF A BIT. GUSTY WINDS AND SMALL HAIL
POSSIBLE IN ANY OF THE STRONGER CELLS. IN GENERAL...EXPECT VFR
AWAY FROM THE SHOWERS...WITH MVFR AND POSSIBLY SOME IFR
VISIBILITIES IN VICINITY OF SHOWERS INTO THIS EVENING. MORE WIDESPREAD
SHOWERS MOVING IN FROM THE WEST...AND WILL HAVE MORE WIDESPREAD
MVFR VIS AND CIG TONIGHT INTO TOMORROW MORNING AS COLD FRONT
APPROACHES AND MOVES THROUGH. COLD FRONT SHOULD BE NEAR OHIO RIVER
AT 10Z...AND EXIT WV MOUNTAINS BY 18Z. AHEAD OF THE FRONT...WINDS
WILL BE GUSTY OUT OF THE SOUTHWEST...TURNING MORE WESTERLY BEHIND
THE FRONT.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY...

FORECAST CONFIDENCE...MEDIUM.

ALTERNATE SCENARIOS: TIMING OF LOWER CATS IN SHOWERS/STORMS MAY
VARY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
EDT 1HRLY       10   11   12   13   14   15   16   17   18   19   20   21
CRW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    M    M    M    M
BKW CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
EKN CONSISTENCY  H    H    H    H    H    H    H    H    H    H    H    H
PKB CONSISTENCY  H    H    H    H    H    H    M    M    M    M    M    M
CKB CONSISTENCY  H    H    H    H    H    H    H    M    M    M    M    M

AFTER 18Z SATURDAY...
IFR CEILINGS POSSIBLE IN MOUNTAINOUS WEST VIRGINIA COUNTIES
SATURDAY NIGHT TO DAWN SUNDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...MZ/50
NEAR TERM...MZ
SHORT TERM...50
LONG TERM...KTB
AVIATION...MZ
Hazardous weather outlook, May 10, 11:37 AM EST, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
1237 PM EDT FRI MAY 10 2013

OHZ066-067-075-076-084-085-WVZ009>011-017-019-020-029>032-040-111645-
PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-MEIGS-WOOD-PLEASANTS-TYLER-
WIRT-RITCHIE-DODDRIDGE-GILMER-LEWIS-HARRISON-TAYLOR-BARBOUR-
1237 PM EDT FRI MAY 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY EVENING...WITH BRIEF STRONG GUSTY WINDS...HEAVY DOWNPOURS AND
LARGE HAIL A POSSIBILITY. THE THREAT SHOULD DIMINISH AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AREAS OF FROST ARE POSSIBLE SUNDAY NIGHT AND EARLY MONDAY MORNING.

A FEW AREAS OF FROST MAY FORM AGAIN LATE MONDAY NIGHT INTO EARLY
TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ101>103-105-OHZ083-086-087-VAZ003-004-WVZ005>008-013>016-018-
024>028-033>039-046-047-111645-
GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-GALLIA-LAWRENCE OH-
DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-
KANAWHA-ROANE-CALHOUN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-MCDOWELL-
WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-POCAHONTAS-RANDOLPH-
1237 PM EDT FRI MAY 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EARLY EVENING...
WITH GUSTY WINDS...AND SMALL HAIL A POSSIBILITY. THE THREAT SHOULD
DIMINISH AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

AREAS OF FROST ARE POSSIBLE SUNDAY NIGHT AND EARLY MONDAY MORNING.

A FEW AREAS OF FROST MAY FORM AGAIN LATE MONDAY NIGHT INTO EARLY
TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, May 10, 12:11 PM EST, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
111 PM EDT FRI MAY 10 2013

WVZ009>011-017-019-020-101815-
DODDRIDGE WV-PLEASANTS WV-RITCHIE WV-TYLER WV-WIRT WV-WOOD WV-
111 PM EDT FRI MAY 10 2013

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WOOD...NORTH
CENTRAL WIRT...NORTHWESTERN DODDRIDGE...PLEASANTS...RITCHIE AND TYLER
COUNTIES...

AT 109 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHEAST
OF ELIZABETH...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR CAIRO AROUND 120 PM...NORTH BEND STATE PARK
AROUND 130 PM...PIKE AROUND 140 PM...HEBRON AROUND 150 PM...MOUNTAIN
AROUND 200 PM AND ALMA AROUND 210 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3941 8064 3904 8127 3917 8142 3959 8089
      3960 8086

09
Special weather statement, May 10, 12:52 PM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
152 PM EDT FRI MAY 10 2013

KYZ101>103-105-OHZ083-085>087-WVZ005>007-013-014-024-101845-
BOYD KY-CABELL WV-CARTER KY-GALLIA OH-GREENUP KY-JACKSON OH-
LAWRENCE OH-LAWRENCE KY-LINCOLN WV-MASON WV-MEIGS OH-MINGO WV-
PUTNAM WV-WAYNE WV-
152 PM EDT FRI MAY 10 2013

...STRONG THUNDERSTORMS WILL AFFECT BOYD...CABELL...EASTERN CARTER...
GALLIA...GREENUP...LAWRENCE...NORTHWESTERN MINGO...SOUTHEASTERN
JACKSON...WAYNE...WEST CENTRAL MEIGS...WESTERN LINCOLN...WESTERN
MASON AND WESTERN PUTNAM COUNTIES...

AT 149 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM 6
MILES SOUTH OF PORTSMOUTH TO 5 MILES NORTHWEST OF YATESVILLE LAKE
STATE PARK TO 8 MILES NORTHWEST OF HINDMAN...MOVING NORTHEAST AT 40
MPH.

WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THESE STORMS WILL BE NEAR SUMMIT...MAVITY...FALLSBURG...AND
YATESVILLE LAKE STATE PARK AROUND 200 PM...LOCKWOOD...BUCHANAN...
DURBIN...AND CHARLEY AROUND 205 PM...GALLUP AND CENTERVILLE AROUND
210 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 174 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 37
IN WEST VIRGINIA.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3872 8304 3876 8289 3859 8284 3859 8276
      3868 8277 3869 8271 3880 8266 3885 8267
      3886 8276 3912 8214 3855 8192 3770 8230
      3790 8244 3790 8248 3795 8252 3795 8256
      3788 8263 3798 8290 3815 8284 3870 8304

09
Special weather statement, May 10, 12:56 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
156 PM EDT FRI MAY 10 2013

WVZ013>015-026-101830-
BOONE WV-KANAWHA WV-LINCOLN WV-PUTNAM WV-
156 PM EDT FRI MAY 10 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LINCOLN...
NORTHWESTERN BOONE...SOUTHEASTERN PUTNAM AND WESTERN KANAWHA
COUNTIES...

AT 153 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHWEST
OF MADISON...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS TO 45 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

THIS STORM WILL BE NEAR ALUM CREEK AROUND 210 PM...INSTITUTE AROUND
220 PM AND SISSONVILLE AROUND 230 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 43 AND 57 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 100
AND 114 IN WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 1 AND 3.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3858 8177 3847 8152 3807 8185 3816 8205

09
Special weather statement, May 10, 1:30 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
230 PM EDT FRI MAY 10 2013

OHZ066-067-075-076-083>086-101930-
ATHENS OH-GALLIA OH-JACKSON OH-MEIGS OH-MORGAN OH-PERRY OH-VINTON OH-
WASHINGTON OH-
230 PM EDT FRI MAY 10 2013

...STRONG THUNDERSTORMS WILL AFFECT ATHENS...EASTERN JACKSON...
MEIGS...MORGAN...NORTHWESTERN GALLIA...PERRY...SOUTHWESTERN
WASHINGTON AND VINTON COUNTIES...

AT 228 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM
13 MILES NORTHWEST OF SOMERSET TO 9 MILES SOUTHWEST OF LOGAN TO 6
MILES NORTHEAST OF OAK HILL...MOVING EAST AT 35 MPH.

WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR THORNVILLE AROUND 235 PM...RADCLIFFE...AND
ZALESKI AROUND 240 PM...WILKESVILLE...VINTON...LAKE HOPE STATE
PARK...AND GLENFORD AROUND 245 PM...SALEM CENTER...SOMERSET AND
JUNCTION CITY AROUND 250 PM.

YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

LAT...LON 3991 8217 3983 8216 3982 8207 3978 8207
      3976 8172 3909 8175 3892 8261 3938 8261
      3939 8230 3947 8229 3947 8218 3955 8217
      3955 8226 3960 8239 3973 8238 3975 8241
      3983 8241 3984 8248 3993 8247

14

The radar

The Charleston,WV radar (KRLX), 70 km away, was scanning. The volume nearest the first event began at 18:33 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Gallia

When
May 10, 1:35 PM EST
Where
Gallia County, Gallipolis
Measured
45 kt (52 mph) estimated gust
Property damage
$15,000
Reported by
Social Media
Coordinates
38.820, -82.200

A section of an old roof was blown down onto a parked vehicle. A tree also was knocked down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2013Every state in 2013This day in weather historyWarnings in Ohio, May 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 439224.